Ask a doctor

Bags Developed After Botox for Crow's Feet

I developed a bag under my right eye after having botox for my crows feet.  It is worse in the morning. I am putting Eye Therapy on it but it doesn't help. What else can I do? Do I have to just wait 3 months till it wears off?

Doctor Answers (2)

Botulinum Toxin (Dysport and Botox) and bags under eyes

+1

Botulinum Toxin (Dysport and Botox) treatment to the crow's feet can occasionally make lower eyelid bags more apprarent by relaxing the muscle which normally holds the fat pads within the orbit.

Web reference: http://www.bodysculptor.com/skin-procedures-chicago/injectables/

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

Swelling of lower eyelid bags afer Botox for crow's feet

+1

If you tend to have fluid buildup in the lower eyelid, we don't recommend Botox or Dysport to be injected in the lower eyelid. This location can be treated when people have an overly built-up eyelid muscle causing a bulge. This is an off--label use of the Botox or dysport.  If the muscle though is made to be inactive from the Botox or Dysport, then there is less of a pump action in the eyelid muscle and less drainage of normal fluids which can build up by the morning, especially if your face is lying in a dependent position. If your Crow's feet were treated with the lowest of the injections being placed too close to the lower aspect of the eyelid, rather than on the sides of the crow's feet, then you might have developed temprorary swellling. This swelling might be less in the A.M. if you sleep on your back on a couple of pillows to elevate the head. Furthermore, you might try to gently massage, in a circular motion, the lower eyelid skin with your finger to help better drainage. Avoid bending over, minimize salty food consumption and don't strain when lifting objects to decrease the tendency to swell more. In a few months this effect should vanish.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...